Catalog Home Page

An analytical solution for critical withdrawal of layered fluid through a line sink in a porous medium

Zhang, H., Hocking, G.C.ORCID: 0000-0002-5812-6015 and Barry, D.A. (1997) An analytical solution for critical withdrawal of layered fluid through a line sink in a porous medium. Journal of the Australian Mathematical Society Series B-Applied Mathematics, 39 (2). pp. 271-279.

[img]
Preview
PDF - Published Version
Download (1MB)
Link to Published Version: https://doi.org/10.1017/S0334270000008845
*Subscription may be required

Abstract

Fluid withdrawn through a line sink from a layered fluid in a vertically confined porous medium is considered. A hodograph method is used to obtain the shape of the interface for a given sink position at the critical flow rate. The analytical solution is compared with a more general numerical solution developed in earlier work. It was found that the surface profiles obtained by the two methods are in close agreement. However, the present work has the advantage that it gives a fully explicit solution.

Item Type: Journal Article
Murdoch Affiliation: School of Chemical and Mathematical Science
Publisher: Jerusalem Academic Press
Copyright: © Australian Mathematical Society, 1997
URI: http://researchrepository.murdoch.edu.au/id/eprint/4690
Item Control Page Item Control Page

Downloads

Downloads per month over past year